Discussions that mention arthrotec

Arthritis board


Hi,
I'm new to the forum and have found it to be an excellent source of information from the folks who are living it.
I have been diagnosed with RA for aprox. 1 year. I was first placed on Asulfazene and Amitriptyline. Not getting very good results I was changed to methotrexate, celexa, voltaren, and folic acid which worked for a while but then seemed to fade out. Today my Dr. put me on Bextra, Arthrotec and Zoloft. Has anyone had any expierence with these meds? I have samples for now but hate to fill any more expensive perscriptions that won't work for me. I had back surgery for a ruptured disc about 1 year ago and my hips seemed to just get worse. The blood work was done and the RA was there. Guess I have had it for a long time because my hands and some other joints have bothered me for years but I thought It was just part of getting older. Now I have severe pain in my right hand joints...esp. the thumb....hips....shoulder....and minor problems with knees. I have used predisone with good results but only in dose packs.
Has anyone had any success with these medications?? My Dr. is planning to send me to Duke University for some type of medication that is intravenous drip but I can't remember the name...bagan with a g.
Sorry for such a long first post. I am bookmarking this page and if I can be of assistance to anyone I will do my best.
Thanks!!
hi!

if the arthrotec you're talking about is the same one as here in finland/europe, i can tell you that it was the worst med i've ever taken in my life.

i got some sort of a poisoning attack from it; i nearly thought i was gonna die as it felt so terrible! about 30 min after taking the arthrotec pill my stomach started aching, it got just worse and worse. i had to lie down; i was sweating and trembling and the pain in my stomach was beyond belief. it was so bad that i couldn't move or even manage to shout out to my mum who was in the next room.

i took the stuff back to the pharmacy and will never touch it again. ironically it was the first med i got, after that experience i've been able to handle most of the side effects from other meds..!
Thanks for the reply. I'm sorry for what happened to you. I finish the round of predazone that I am taking tomorrow and then I am supposed to start the Arthrotec and Bextra. After your post I am almost afraid to try it. Don't know what to do....I sure don't want to become even more sick. I appreciate you taking the time to warn me about this.
how have you been doing?
i just wanted to add that it would be a good idea to take the arthrotec after eating first. i can't remember it anymore but i might've taken it on an empty stomach which would've explained the acute pain. hope you're doing fine!!
I have had diarea since I began the Bextra, Arthrotec, Zoloft regime so i don't know which one is causing the diarea. I was just reading on the CBS Homepage about Bextra causing some kind of rash on people with allergy to sulfer. I haven't had any problems with rashes or anything, and I am glad to say have felt much better on these meds than I did on the methotrexate regime. Good luck and let me know how you are doing!!
I have been on Arthrotec for about 3 years now. I am still in a lot of pain but when I run out and don't manage to refill the prescription in time I sure do notice the difference. As far as I can tell I have no side effects. Most of the side effects listed I have on a regular basis and have had long before this med so it doesn't have anything to do with that. I hope it helps you.